MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 4-0 S/A PS-1 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 4-0 S/A PS-1 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP935H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot (pc2366), and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the name of the initial procedure? in event description indicates "the needle is popping off sutures mid procedure" could you please confirm if the issue occurred-intra op? could you please provide event day and procedure date? was the surgery delayed due to the issue? was the surgery completed successfully? could you please inform if there any patient consequence or injury? could you please confirm how many devices were involved in the reported issue? what is the correct lot numbers? device return follow up.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and a suture was used.During the procedure, the needle separated from the suture mid procedure.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 05/06/2020.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 05/12/2020.Additional h3 investigation summary: one open box with unopened samples of product code vcp435, lot pc2366 was returned for analysis.The complaint sample was not received for evaluation.During the visual inspection of samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.

Brand Name
VCL+ UD 27IN 4-0 S/A PS-1 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10011383
Report Number2210968-2020-03560
Device Sequence Number16842602
Product Code GAM
UDI-Device Identifier10705031056060
UDI-Public10705031056060
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberVCP935H
Device Catalogue NumberVCP935H
Device Lot NumberPC2366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2020
Initial Date Received by Manufacturer 04/21/2020
Supplement Date Received by Manufacturer05/05/2020
05/07/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date05/06/2020
05/12/2020
Patient Sequence Number1